Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 52, NWS Wichita, KS

December 14, 2015Sumner County, Kansas

NWS Wichita, KS issued this river flood warning at Dec 14, 2015, 1:27 AM CST for Sumner County, Kansas. It took effect at Dec 15, 2015, 5:06 AM CST. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Dec 14, 2015, 1:27 AM CST (07:27 UTC)
In effect from
Dec 15, 2015, 5:06 AM CST
Expired
Dec 16, 2015, 1:12 AM CST
In force
20 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Sumner County, KS

The radar

The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Oxford (OXFK1).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07145600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WGUS43 KICT 140727
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
127 AM CST MON DEC 14 2015

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC191-142127-
/O.NEW.KICT.FL.W.0052.151215T1132Z-151216T0712Z/
/OXFK1.1.ER.151215T1132Z.151215T1200Z.151215T1912Z.NO/
127 AM CST MON DEC 14 2015

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Arkansas River At Oxford.
* From late tonight until late Tuesday night.
* At 12:45 AM Monday the stage was 8.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 17.1 feet by Tuesday morning. The river 
  will fall below flood stage by early Tuesday afternoon.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Oxford          17.0   8.6  Mon 01 AM   17.1   15.3   13.2
    
&&
     
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-142127-
/O.NEW.KICT.FL.W.0053.151215T1625Z-151217T0834Z/
/ARCK1.1.ER.151215T1625Z.151216T0000Z.151216T2034Z.NO/
127 AM CST MON DEC 14 2015

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Arkansas River At Arkansas City.
* From Tuesday morning until late Wednesday night.
* At  1:00 AM Monday the stage was 4.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Tuesday morning and 
  continue to rise to near 12.4 feet by Tuesday evening. The river 
  will fall below flood stage by Wednesday early afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Arkansas City   11.0   4.3  Mon 01 AM    9.6   11.9    9.6
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
6 follow-up statements
867 
WGUS83 KICT 140733
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
133 AM CST MON DEC 14 2015

...The flood warning continues for the following river in Kansas...

  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC191-142133-
/O.CON.KICT.FL.W.0052.151215T1132Z-151216T0712Z/
/OXFK1.1.ER.151215T1132Z.151215T1200Z.151215T1912Z.NO/
133 AM CST MON DEC 14 2015

The Flood Warning continues for
  The Arkansas River At Oxford.
* From late tonight until late Tuesday night.
* At 12:45 AM Monday the stage was 8.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 17.1 feet by Tuesday morning. The river 
  will fall below flood stage by early Tuesday afternoon.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Oxford          17.0   8.6  Mon 01 AM   17.1   15.3   13.2
    
&&
     
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-142133-
/O.CON.KICT.FL.W.0053.151215T1625Z-151217T0834Z/
/ARCK1.1.ER.151215T1625Z.151216T0000Z.151216T2034Z.NO/
133 AM CST MON DEC 14 2015

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From Tuesday morning until late Wednesday night.
* At  1:00 AM Monday the stage was 4.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Tuesday morning and 
  continue to rise to near 12.4 feet by Tuesday evening. The river 
  will fall below flood stage by Wednesday early afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Arkansas City   11.0   4.3  Mon 01 AM    9.6   11.9    9.6
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
783 
WGUS83 KICT 141440
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
840 AM CST MON DEC 14 2015

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC191-150440-
/O.EXT.KICT.FL.W.0052.151215T1120Z-151216T0300Z/
/OXFK1.1.ER.151215T1120Z.151215T1200Z.151215T1500Z.NO/
840 AM CST MON DEC 14 2015

The Flood Warning continues for
  The Arkansas River At Oxford.
* From late tonight until Tuesday evening.
* At  7:45 AM Monday the stage was 9.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 17.1 feet by Tuesday morning. The river 
  will fall below flood stage by late Tuesday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Oxford          17.0   9.3  Mon 08 AM   17.1   15.0   12.7
    
&&
     
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-150440-
/O.EXT.KICT.FL.W.0053.151215T1510Z-151217T0600Z/
/ARCK1.1.ER.151215T1510Z.151216T0000Z.151216T1800Z.NO/
840 AM CST MON DEC 14 2015

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From Tuesday morning until late Wednesday night.
* At  8:00 AM Monday the stage was 4.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Tuesday morning and 
  continue to rise to near 12.5 feet by Tuesday evening. The river 
  will fall below flood stage by Wednesday early afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Arkansas City   11.0   4.4  Mon 08 AM   10.1   11.7    9.3
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
949 
WGUS83 KICT 141953
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
153 PM CST MON DEC 14 2015

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC191-150953-
/O.EXT.KICT.FL.W.0052.151215T1030Z-151216T0112Z/
/OXFK1.1.ER.151215T1030Z.151215T1200Z.151215T1312Z.NO/
153 PM CST MON DEC 14 2015

The Flood Warning continues for
  The Arkansas River At Oxford.
* From late tonight until Tuesday evening.
* At  1:45 PM Monday the stage was 12.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 17.1 feet by Tuesday morning. The river 
  will fall below flood stage by Tuesday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Oxford          17.0  12.9  Mon 02 PM   17.1   14.8   12.4
    
&&
     
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-150953-
/O.EXT.KICT.FL.W.0053.151215T1412Z-151217T0508Z/
/ARCK1.1.ER.151215T1412Z.151216T0000Z.151216T1708Z.NO/
153 PM CST MON DEC 14 2015

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From Tuesday morning until Wednesday evening.
* At  1:00 PM Monday the stage was 4.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 12.5 feet by Tuesday evening. The river will fall 
  below flood stage by late Wednesday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Arkansas City   11.0   4.6  Mon 01 PM   10.3   11.6    9.1
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
134 
WGUS83 KICT 150140
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
740 PM CST MON DEC 14 2015

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC191-151540-
/O.EXT.KICT.FL.W.0052.151215T1100Z-151216T0300Z/
/OXFK1.1.ER.151215T1100Z.151215T1200Z.151215T1500Z.NO/
740 PM CST MON DEC 14 2015

The Flood Warning continues for
  The Arkansas River At Oxford.
* From late tonight until Tuesday evening.
* At 7:20 PM Monday the stage was 15.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 17.1 feet by Tuesday morning. The river 
  will fall below flood stage by late Tuesday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Tue   Wed   Thu   
  Oxford             17.0  15.3  Mon 07 PM   16.4  13.7  11.8
    
&&
    
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-151540-
/O.EXT.KICT.FL.W.0053.151215T1336Z-151217T0651Z/
/ARCK1.1.ER.151215T1336Z.151216T0000Z.151216T1851Z.NO/
740 PM CST MON DEC 14 2015

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From Tuesday morning until late Wednesday night.
* At 7:00 PM Monday the stage was 5.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 12.5 feet by Tuesday evening. The river will fall 
  below flood stage by Wednesday early afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Tue   Wed   Thu   
  Arkansas City      11.0   5.2  Mon 07 PM   12.5  10.4   8.4
    
&&
    
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$

KED
826 
WGUS83 KICT 150733
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
133 AM CST TUE DEC 15 2015

...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC191-152133-
/O.EXT.KICT.FL.W.0052.151215T1106Z-151216T0130Z/
/OXFK1.1.ER.151215T1106Z.151215T1200Z.151215T1330Z.NO/
133 AM CST TUE DEC 15 2015

The Flood Warning continues for
  The Arkansas River At Oxford.
* From early this morning until this evening.
* At  1:05 AM Tuesday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 17.1 feet by this morning. The river will 
  fall below flood stage by this morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Oxford          17.0  16.5  Tue 01 AM   14.9   12.9   11.2
    
&&
     
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-152132-
/O.EXT.KICT.FL.W.0053.151215T1200Z-151217T0815Z/
/ARCK1.1.ER.151215T1200Z.151216T0000Z.151216T2015Z.NO/
133 AM CST TUE DEC 15 2015

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* From this morning until late Wednesday night.
* At  1:00 AM Tuesday the stage was 9.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 12.5 feet by this evening. The river will fall below 
  flood stage by early Wednesday afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Arkansas City   11.0   9.9  Tue 01 AM   11.9    9.4    7.5
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$
988 
WGUS83 KICT 151334
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
734 AM CST TUE DEC 15 2015

...The flood warning is cancelled for the following river in 
Kansas...
 
  Arkansas River At Oxford affecting Sumner County.
 
...The flood warning continues for the following river in Kansas...
 
  Arkansas River At Arkansas City affecting Cowley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC191-151404-
/O.CAN.KICT.FL.W.0052.000000T0000Z-151216T0130Z/
/OXFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
734 AM CST TUE DEC 15 2015

The Flood Warning is cancelled for
  The Arkansas River At Oxford.
* At  7:05 AM Tuesday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 16.9 feet. The 
  river will fall to 14.9 feet by Wednesday morning.


&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Oxford          17.0  16.9  Tue 07 AM   14.9   12.8   11.1
    
&&
     
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712


$$

KSC035-160334-
/O.EXT.KICT.FL.W.0053.000000T0000Z-151217T0400Z/
/ARCK1.1.ER.151215T0938Z.151215T1800Z.151216T1600Z.NO/
734 AM CST TUE DEC 15 2015

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* Until Wednesday evening.
* At  7:00 AM Tuesday the stage was 11.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.4 feet by this
  afternoon. The river will fall below flood stage late Wednesday 
  morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be 
  expected with bank overflows on west side of river. West Chestnut 
  Avenue west of the river floods. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Arkansas City   11.0  11.8  Tue 07 AM   11.4    9.3    7.6
    
&&
     
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
      3710 9703 3717 9704             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Dec 13, 11:55 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Dec 13, 11:55 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CST SUN DEC 13 2015

...UPDATED FOR 06Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 230 PM CST SUN DEC 13 2015

LARGE PRECIPITATION SHIELD ASSOCIATED WITH A STRONG STORM SYSTEM
ACROSS THE REGION. THIS IS IN RESPONSE TO A SIGNIFICANT UPPER
LEVEL DISTURBANCE WHICH WAS CENTERED OVER THE EASTERN TEXAS
PANHANDLE AT 20Z.

SEVERAL REPORTS OF RAINFALL AMOUNTS EXCEEDING 3 INCHES IN THE LAST
24 HOURS. HAVE EVEN HAD A FEW REPORTS EXCEEDING 4 INCHES. THIS IS
CAUSING FLOODING ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL
KANSAS.

A DRY SLOT HAD MOVED INTO SOUTHWEST KANSAS AS OF 20Z AND CONTINUES
MOVINGNORTHWARD. OBSERVED WIND GUSTS EXCEEDING 40 KNOTS HAVE
BEEN REPORTED IN THE BRIEF MIXED AREA RIGHT WHERE THE CLEARING IS
AS THE DRY SLOT MOVES NORTH. THIS LASTS FOR LESS THAN AN HOUR.
HAVE BEEN ADDRESSING THIS WITH SPECIAL WEATHER STATEMENTS.

CONVECTION WAS DEVELOPING IN AN AREA FROM PRATT TO DODGE CITY TO
AREAS WEST...WHICH COINCIDED IN AN AREA OF EPV REDUCTION IN THE
MID LEVELS. THIS CONVECTION MARKS THE ONSET OF THE SIGNIFICANT
WINTER PRECIPITATION AREA THAT WILL BE ASSOCIATED WITH THIS STORM.
IT IS EXPECTED TO CONTINUE TO BLOSSOM AND CHANGEOVER TO SNOW OVER
THE NEXT FEW HOURS.

FRONTOGENESIS FROM SHORT RANGE NWP CONTINUES TO AGREE WITH THIS
SCENARIO. PRECIPITATION SHOULD CHANGE TO SNOW IN CENTRAL KANSAS
THIS EVENING...PROBABLY BY 9 OR 10 PM AND LAST OVERNIGHT.

BUFR SOUNDINGS SHOW A LOSS OF CLOUD ICE IN AREAS THAT ARE OUTSIDE
THE MAIN FRONTOGENTIC RESPONSE AREA...AND ACROSS ALL AREAS BY 12Z.
SO FREEZING DRIZZLE/DRIZZLE ALSO BECOMING AN EVOLVING PROBLEM.

SO PUTTING ALL OF THIS TOGETHER - HIGH CONFIDENCE IN CONTINUED
PRECIPITATION AND CHANGEOVER TO SNOW ACROSS THE WARNED AND ADVISED
AREA. AMOUNTS REMAIN ON TRACK BUT AM LESS CONFIDENT IN THOSE BEING
ATTAINED BECAUSE OF THE WARM/WET GROUND. IT WILL NEED TO SNOW HARD
TO OVERCOME THAT.

PRECIPITATION WILL MOVE OUT TOMORROW MORNING...WITH HIGH PRESSURE
TO BUILD INTO THE REGION...THOUGH BRIEFLY.

KRC

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 230 PM CST SUN DEC 13 2015

A STORM SYSTEMS MOVES OUT OF THE SOUTHWESTERN UNITED STATES DURING
THE MIDDLE OF THE WEEK. THE GFS/GEM/ECMWF ALL KEEP THE
PRECIPITATION NORTH OF THE FORECAST AREA. TEMPERATURES REMAIN
TOWARD NORMAL FOR A GOOD PART OF THE WEEK...WITH A WARMING TREND
INTO NEXT WEEKEND. PRECIPITATION CHANCES QUITE LOW.

KRC

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1155 PM CST SUN DEC 13 2015

THE MOST PROBLEMATIC AREAS ARE IN CNTRL KS WHERE BOTH CIGS & VSBYS
WL REMAIN IN IFR COUNTRY THE REST OF THE NGT WHRE WDSPRD -SN CONTS
TIL ~12Z. IFR CIGS TO COVER ALL OF SC KS TIL ~10Z WHEN/WHERE KICT
& KHUT SHOULD IMPROVE TO "LOW-END" MVFR STATUS. OCNL 4-5SM VSBYS
RMN PSBL ACRS SC KS THRU ~10Z. LWR-DECK DRY-SLOTTING OCRG OVER SE
KS SHUD PREVENT CIGS AT KCNU FROM DROPPING INTO IFR COUNTRY ALTHO
CIGS AT KCNU ARE LKLY TO DROP TO ~1500FT FROM 09Z-17Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    33  49  36  51 /  30   0   0  10
HUTCHINSON      31  46  34  49 /  80  10   0  10
NEWTON          32  45  35  50 /  70  10   0  10
ELDORADO        35  49  36  53 /  30  10   0  10
WINFIELD-KWLD   34  51  36  55 /  30   0   0  10
RUSSELL         28  41  29  40 /  90  10  10  20
GREAT BEND      28  42  29  41 /  90  10  10  10
SALINA          32  45  33  48 /  90  10  10  10
MCPHERSON       32  45  33  49 /  90  10  10  10
COFFEYVILLE     38  53  36  59 /  40   0   0  10
CHANUTE         38  51  36  58 /  50  10   0  10
IOLA            38  49  37  57 /  60  10   0  10
PARSONS-KPPF    38  52  36  58 /  50  10   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR KSZ033-048-050.

WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR KSZ032-047.

&&
Hazardous weather outlook, Dec 13, 8:55 PM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CST SUN DEC 13 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-150300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
855 PM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

RUNOFF FROM THE HEAVY RAINS THAT OCCURRED THIS AFTERNOON AND EARLY
THIS EVENING WILL CONTINUE TO CAUSE FLOODING ACROSS CENTRAL AND
SOUTH CENTRAL KANSAS WHERE A NUMEROUS FLOOD WARNINGS REMAIN IN
EFFECT. ADDITIONAL RAINFALL AND/OR RUNOFF MAY CAUSE FURTHER
SIGNIFICANT FLOODING. IF YOU LIVE ALONG OR NEAR RAPIDLY RISING
STREAMS...CREEKS...AND RIVERS YOU SHOULD MONITOR THE FLOODING
SITUATION THROUGH MONDAY CLOSELY! PLEASE SEE THE LATEST WARNINGS
FOR MORE INFORMATION.

RAIN WILL TRANSITION TO SNOW ACROSS PORTIONS OF CENTRAL KANSAS
THIS EVENING. ACCUMULATIONS FROM 3 TO 5 INCHES WITH LOCALLY HIGHER
AMOUNTS ARE EXPECTED ALONG AND WEST OF A LINE FROM NEAR GREAT BEND
TO ELLSWORTH TO LINCOLN OVERNIGHT. PLEASE SEE THE LATEST WINTER
STORM WARNINGS AND ADVISORIES FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FLOODING FROM HEAVY RAIN SUNDAY WILL CONTINUE THROUGH MONDAY.
PLEASE MONITOR THE LATEST FLOOD WARNINGS FOR CENTRAL AND SOUTH-
CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

ES/KRC

In the hours before

Local storm report, Dec 13, 10:22 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HEAVY RAIN       MCPHERSON               38.37N 97.66W
12/13/2015  M3.20 INCH       MCPHERSON          KS   CO-OP OBSERVER

            TOTAL RAINFALL MEASURED FROM SATURDAY EVENING THROUGH
            SUNDAY EVENING.

&&

CDJ
Local storm report, Dec 13, 11:12 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     FLOOD            GYPSUM                  38.71N 97.43W
12/13/2015                   SALINE             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED FLOODING PROBLEMS AROUND THE
            GYPSUM CREEK AREA. SOME ROADS WERE CLOSED DUE TO HIGH
            WATER.

&&

CDJ
Local storm report, Dec 13, 11:15 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1115 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLOOD            TAMPA                   38.55N 97.15W
12/13/2015                   MARION             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SOME FLOODING AND ROADS CLOSED
            DUE TO HIGH WATER NEAR TAMPA.

&&

CDJ
Local storm report, Dec 13, 11:18 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     FLOOD            HAVEN                   37.90N 97.78W
12/13/2015                   RENO               KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED HIGH WATER AND FLOODING ACROSS
            MAINLY THE EASTERN PART OF THE COUNTY WITH SOME ROADS
            CLOSED.

&&

CDJ
Local storm report, Dec 13, 11:26 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLOOD            4 S HESSTON             38.08N 97.43W
12/13/2015                   HARVEY             KS   EMERGENCY MNGR

            REPORT OF WATER OVERFLOWING THE BANKS OF EMMA CREEK IN
            HARVEY COUNTY WITH WATER COVERING ROADWAYS.

0735 PM     FLOOD            2 SW MOUNDRIDGE         38.18N 97.54W
12/13/2015                   MCPHERSON          KS   LAW ENFORCEMENT

            SAND CREEK WAS OUT OF ITS BANKS HALF MILE SOUTH OF
            ARAPAHO AND 18TH AVENUE WITH WATER GOING OVER THE BRIDGE.

0829 PM     FLASH FLOOD      4 NW ANDALE             37.83N 97.68W
12/13/2015                   SEDGWICK           KS   FIRE DEPT/RESCUE

            WATER RESCUE REPORTED BY WICHITA FIRE DEPARTMENT AT 85TH
            ST N AND 215TH ST W. CAR WAS STRANDED IN SWIFT FLOWING
            WATER.

0949 PM     FLASH FLOOD      3 E HALSTEAD            38.00N 97.45W
12/13/2015                   HARVEY             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED ROADS CLOSED WHERE EMMA WEST AND
            EMMA EAST CREEKS JOIN TOGETHER EAST OF HALSTEAD DUE TO
            HIGH WATER.

0952 PM     SNOW             RUSSELL                 38.89N 98.85W
12/13/2015  E1.0 INCH        RUSSELL            KS   LAW ENFORCEMENT

            ONE INCH OF SNOW REPORTED IN TOWN ALSO SOME REPORTS OF
            CARS SLIDING OFF THE ROAD DUE TO SLUSHY SNOW ACCUMULATION
            ON ROADS.

1022 PM     HEAVY RAIN       MCPHERSON               38.37N 97.66W
12/13/2015  M3.20 INCH       MCPHERSON          KS   CO-OP OBSERVER

            TOTAL RAINFALL MEASURED FROM SATURDAY EVENING THROUGH
            SUNDAY EVENING.

1112 PM     FLOOD            GYPSUM                  38.71N 97.43W
12/13/2015                   SALINE             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED FLOODING PROBLEMS AROUND THE
            GYPSUM CREEK AREA. SOME ROADS WERE CLOSED DUE TO HIGH
            WATER.

1115 PM     FLOOD            TAMPA                   38.55N 97.15W
12/13/2015                   MARION             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SOME FLOODING AND ROADS CLOSED
            DUE TO HIGH WATER NEAR TAMPA.

1118 PM     FLOOD            HAVEN                   37.90N 97.78W
12/13/2015                   RENO               KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED HIGH WATER AND FLOODING ACROSS
            MAINLY THE EASTERN PART OF THE COUNTY WITH SOME ROADS
            CLOSED.

&&

CDJ
Local storm report, Dec 13, 11:33 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1133 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     SNOW             RUSSELL                 38.89N 98.85W
12/13/2015  E2.0 INCH        RUSSELL            KS   LAW ENFORCEMENT

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 7:06 PM CSTRiver Flood WarningICTCherokee, Labette61 hr
Dec 13, 8:00 PM CSTAreal Flood WarningICTHarper, Sumner18 hr
Dec 13, 9:33 PM CSTFlash Flood WarningICTHarvey, McPherson, Reno, Sedgwick6 hr
Dec 14, 1:27 AM CSTRiver Flood WarningICTCowley3 days
Dec 14, 1:31 AM CSTRiver Flood WarningICTLabette, Neosho46 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.